Advertisement

Response to Letter to the Editor

        We thank the authors for their interest in our article and the thoughtful comments. As they correctly point out, the association between the first vaccination with ChAdOx1 nCov -19 vaccine and the described symptoms in our article does not prove any causality. However, cutaneous hemorrhages and headaches were frequently reported side effects after vaccination with ChAdOx1 nCov-19 in the Norwegian corona study cohort in young and previously healthy subjects. In lack of previous experience, there was a fear that these symptoms may have represented a mild form of VITT. Fortunately, this was not the case and none of the subjects with these mild, vaccine associated symptoms developed increasing side effects later on. We think that this would be reassuring for people to take vaccines, even if mild side effects may occur. In our opinion, the trust of people in health-care is increased by transparency and honest discussions of findings, although causality is not always clear.
        To read this article in full you will need to make a payment

        Purchase one-time access:

        Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
        One-time access price info
        • For academic or personal research use, select 'Academic and Personal'
        • For corporate R&D use, select 'Corporate R&D Professionals'

        Subscribe:

        Subscribe to Journal of Stroke and Cerebrovascular Diseases
        Already a print subscriber? Claim online access
        Already an online subscriber? Sign in
        Institutional Access: Sign in to ScienceDirect

        Linked Article

        • Comment on vaccine associated benign headache and cutaneous hemorrhage after ChAdOx1 nCoV-19 vaccine
          Journal of Stroke and Cerebrovascular Diseases
          • Preview
            Dear Editor, we would like to share ideas on the publication “Vaccine associated benign headache and cutaneous hemorrhage after ChAdOx1 nCoV-19 vaccine: A cohort study1.” If these symptoms are a minor form of VITT, with a possibility for worsening, such as in the case of a second vaccination dose, or a new entity of vaccine consequences, Schultz et al. explored this1. The combination of headaches and subcutaneous hemorrhage, according to Schultz et al., did not indicate VITT, and no other distinct coagulation problem or cerebral pathology was discovered.
          • Full-Text
          • PDF